MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR
Model Number 26055EB
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a "fluid leakage was observed during bipolar resection of uterine polyps.The leakage was so intense that the procedure had to be interrupted.Polyps were not removed.The leak occurred from the sheath and the working element.The procedure has not been completed".No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d10.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The products have been returned to karl storz tuttlingen on 2024-10-23.When examining the articles, the leakage could be reproduced.The articles were assembled and, in connection with air and water, the rising air bubbles could be seen at the working element.The location and the information from customers would match.On closer inspection, slight damage was noticed in the area of the teflon bushings on article 26055eb, which probably led to the leakage.After an evaluation of the article, such a leakage could not be found in other complaints.This is the first complaint in this direction, so a system error cannot be assumed.This defect can have occurred in different ways, for example, in the production site during manufacturing, but also at the end customer's site when cleaning with a brush or due to an incorrect loop.Since the error cannot be classified 100% and the evaluation data cannot provide any indication, the error cannot be determined.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20599987
Report Number9610617-2024-00433
Device Sequence Number18344080
Product Code HIH
UDI-Device Identifier04048551258309
UDI-Public04048551258309
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26055EB
Device Catalogue Number26055EB
Device Lot NumberNL04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer10/16/2024
11/19/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/05/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATERIAL NUMBER: 26055CB, BATCH: L04.; MATERIAL NUMBER: 26055EB, BATCH: NL04.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown